Drug InfoNet.com
Go
Ask the Expert
FAQ's
Drug Information
Disease Information
Health News
Health Info
Panel Registration
Healthcare Orgs
Medical Refs
Gov't Sites
Hospitals
Med Schools
Home
 
Special Offers

Drug Infonet provides drug and disease information for your healthcare needs. Visit our FAQ page to find answers to common health questions. Look on the Manufacturer Info page to link to pharmaceutical company pages. Click to Health Info and Health News for the latest in healthcare developments.

Drug Infonet brings this free resource to you so that you become a more informed consumer of healthcare.


Doctors' Answers to "Frequently Asked Questions" - Paroxysmal supraventricular tachycardia


These comments are made for the purpose of discussion and should NOT be used as recommendations for or against therapies or other treatments. An indi vidual patient is always advised to consult their own physician.

[posted 09/29/1999]
Question: I diagnosed 4 years ago with PSVT. They concluded that I have an extra pathway in my heart. I was experiencing a PAC, followed by a rapid heartbeat of 220bpm for up to 30 minutes. I felt very little dizziness, but could feel no pulse in my arm when this would occur. I still have breakthroughs occassionally (1-2 x a year) I still aware of the PACs, they occur sometimes several times a week. The medication has caused me feel very tired, and sleepy. Usually if I sit down, I can easily fall asleep. I have gained about 20 lbs. I have NEVER had a weight problem in my life. I have 5 children, 5'3" and now weigh 138. I walk 2 miles a day and with a careful diet, still have a hard time shedding the extra pounds. My b/p was (last April) 85/58 90/60 and my pulse was 60. I have experienced some depression and recently, I had been having MUCH bleeding with my Menstrual cycle. does the weight gain and the bleeding relate to using the atenolol or lanoxin? I am very active, even though I am tired.

Answer: Lanoxin has a structure similar to estrogen, and some women will have menstrual problems. The fatigue is clearly the cause of the fatigue and probably the depression. I would see a cardiologist who specializes in electrophysiology. This problem can be fixed pretty simply and you wouldn't be expected to be on any drugs.

Back to Drug InfoNet Home Page.

Back to Doctor FAQ main page.







HON
FAQ Drug Info Disease Info Manufacturer Info Health Care News Health Info Become Panelist Health Care Orgs Medical References Government Sites Hospital Sites Medical Schools
Contact | Site Map | Search | Disclaimer | Mission Statement

© 1996-2005 DRUG INFONET, Inc. All rights reserved.